Mathematica 9 is now available

Wolfram Library Archive


Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings
Title

Solving a Queuing Model with Mathematica
Authors

Arnold O. Allen
Gary Hynes
Journal / Anthology

The Mathematica Journal
Year: 1991
Volume: 1
Issue: 3
Page range: 108-112
Description

Queueing theory is a useful discipline for modeling computer systems, and mean-value analysis (MVA) is one of its most powerful tools. We present two network models for computer systems, together with algorithms to solve them. We show how certain features of Mathematica, such as functional and rule-based programming and the ability to set up a database with symbolic indices, make the implementation of the exact MVA algorithm for closed, multiclass queuing networks much easier than it is in traditional programming techniques.
Subject

*Applied Mathematics > Optimization
URL

http://www.mathematica-journal.com/issue/v1i3/